I just started Sustiva & Truvada
Oct 5, 2005
yesterday and I woke up feeling like I was hit by a truck! I decided to stagger the meds so I wasn't taking both at the same time. I took the Truvada right after I ate dinner around 9pm (low fat dinner cod & broccoli with noodles) Then the Sustiva around 10:30pm. I fell asleep within 25 minutes of taking the Sustiva. I woke up an hour later completely disconnected & confused. I can remember weird dreams in very vivid colors that would wake me up because they were so interactive. When my alarm went off for work at 7:00am I couldn't get out of bed. I shuffled around for an hour and a half trying to figure out what I was going to do. I wasn't able to go to work. I've been online almost all day trying to see if maybe I was going crazy because I was confused and kept forgetting what I was about to do. I spoke with my case mgr who advised me that these symptoms should subside in a day or two, but what amount of time is too long. Also, I've felt very hot inside, not like a fever, just like my blood is cooking. I don't have a rash, not itching and everything else seems to be working ok. Is it normal to have this type of reaction the first time you take it? I was just diagnosed 8/23. My CD4 count is 285 and viral load is 86,000.
Response from Dr. Pierone
It is unusual, but not unheard of to have such a severe initial reaction to Sustiva. These symptoms tend to subside with time, but in some cases the symptoms do not relent quickly enough. I try to initiate Sustiva on weekends or during times patients can miss work because sometimes the first days can be challenging. Talk to your doctor and get some feedback, but the tempo of offset of these side effects should become apparent over the next few days and will likely determine whether you will be able to stay the course. Best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sore Throat A Symptom Of Ars?
- Sore Throat During Seroconversion
- What Are The Chances Of Getting AIDS From Sex With A Prostitute?
- Diarrhea After Licking Genital Worried I Have HIV
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- Can You Get Hepatitis B From Touching Blood?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.